Alert archive / Arkansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 113, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 14, 2010, 8:09 PM CDT for Howard County, Little River County, Sevier County, Arkansas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2010, 8:09 PM CDT (01:09 UTC)
- Expired
- May 14, 2010, 9:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Howard County, AR, Little River County, AR, Sevier County, AR
The radar
The Shreveport radar (KSHV), 150 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 8:20 PM CDT | HAIL 1.75 | Ashdown, AR | GOLFBALL SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 4:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 639 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
971
WUUS54 KSHV 150109
SVRSHV
ARC061-081-133-150215-
/O.NEW.KSHV.SV.W.0113.100515T0109Z-100515T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
809 PM CDT FRI MAY 14 2010
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF DIERKS...
CENTRAL LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF ASHDOWN...
EASTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 915 PM CDT
* AT 804 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RICHMOND...OR NEAR ASHDOWN...AND MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALLEENE...WILTON...BEN LOMOND...LOCKESBURG AND CENTER POINT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3416 9382 3357 9410 3357 9412 3358 9416
3359 9416 3359 9420 3362 9431 3419 9428
TIME...MOT...LOC 0109Z 205DEG 29KT 3367 9416
$$
031 follow-up statement
633
WWUS54 KSHV 150151
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
851 PM CDT FRI MAY 14 2010
ARC081-150159-
/O.CAN.KSHV.SV.W.0113.000000T0000Z-100515T0215Z/
LITTLE RIVER AR-
851 PM CDT FRI MAY 14 2010
...THE SEVERE THUNDERSTORM WARNING FOR LITTLE RIVER COUNTY IS
CANCELLED...
THIS STORM HAS MOVED NORTHEAST OUT OF LITTLE RIVER COUNTY.
LAT...LON 3416 9382 3378 9400 3379 9403 3380 9405
3380 9411 3385 9422 3418 9421
TIME...MOT...LOC 0149Z 212DEG 21KT 3387 9397
$$
ARC061-133-150215-
/O.CON.KSHV.SV.W.0113.000000T0000Z-100515T0215Z/
SEVIER AR-HOWARD AR-
851 PM CDT FRI MAY 14 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR HOWARD AND SEVIER COUNTIES...
AT 847 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF BROWNTOWN...OR NEAR MINERAL SPRINGS...MOVING NORTHEAST
AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SILVER
RIDGE...PROVO...LEBANON...MUDDY FORK...DIERKS AND CENTER POINT
LAT...LON 3416 9382 3378 9400 3379 9403 3380 9405
3380 9411 3385 9422 3418 9421
TIME...MOT...LOC 0149Z 212DEG 21KT 3387 9397
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 5:20 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 14, 5:20 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 520 PM CDT FRI MAY 14 2010 .DISCUSSION... A LARGE AREA OF SHOWERS AND THUNDERSTORMS ALONG AN EASTWARD MOVING OUTFLOW BOUNDARY,,,HAS CONIINUED TO INCREASE...WITH A FEW STORMS BECMG MARGINALLY SVR. WATCH ISSUED FOR NE TX/SE OK/SW AR UNTIL MIDNIGHT. STORMS MOVING DUE NORTH IN DEEP SOUTH FLOW./VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 68 84 67 83 67 / 50 50 40 50 40 MLU 67 86 66 83 65 / 30 50 40 50 40 DEQ 65 81 63 80 61 / 80 50 40 50 40 TXK 66 83 65 81 64 / 70 50 40 50 40 ELD 66 84 65 80 64 / 50 50 40 50 40 TYR 67 83 67 84 67 / 60 50 30 50 40 GGG 67 83 67 84 66 / 60 50 30 50 40 LFK 69 84 68 85 68 / 50 50 30 50 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, May 14, 11:45 AM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT FRI MAY 14 2010 ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-150-151-151645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-RUSK-PANOLA- 1145 AM CDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A NEAR STATIONARY FRONT WILL BEGIN TO SAG SOUTHWARD INTO THE FOUR STATE REGION TODAY AND TONIGHT...WHICH WILL BRING SHOWERS AND THUNDERSTORMS...ESPECIALLY FOR THIS EVENING AND OVERNIGHT. MOST OF THE SHOWERS AND THUNDERSTORMS WILL REMAIN ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL...ALONG WITH LOCALLY HEAVY RAINFALL...WILL BE POSSIBLE WITH THIS ACTIVITY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A COLD FRONT WILL CONTINUE TO SLOWLY MOVE INTO THE FOUR STATE REGION FROM THE NORTHWEST THROUGH SATURDAY...ALLOWING FOR SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE WEEKEND. ANOTHER COLD FRONT WILL MOVE THROUGH THE ENTIRE FOUR STATE REGION ON SUNDAY AND INTO MONDAY...PROVIDING ADDITIONAL SHOWERS AND THUNDERSTORMS. THROUGH THE WEEKEND...STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. TOTAL RAINFALL AMOUNTS THROUGH THE WEEKEND MAY REACH UP TO 3 INCHES...ESPECIALLY FOR AREAS ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT. LAZ010-011-017>022-TXZ149-152-153-165>167-151645- DE SOTO-RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-CHEROKEE-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1145 AM CDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A NEAR STATIONARY FRONT WILL BEGIN TO SAG SOUTHWARD INTO THE FOUR STATE REGION TODAY AND TONIGHT...BRINGING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 20 DURING THIS TIME FRAME. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A COLD FRONT WILL CONTINUE TO SLOWLY MOVE INTO THE FOUR STATE REGION FROM THE NORTHWEST THROUGH SATURDAY...ALLOWING FOR SHOWERS AND THUNDERSTORMS TO INCREASE THROUGH THE WEEKEND. ANOTHER COLD FRONT WILL MOVE THROUGH THE ENTIRE FOUR STATE REGION ON SUNDAY AND INTO MONDAY...PROVIDING ADDITIONAL SHOWERS AND THUNDERSTORMS. THROUGH THE WEEKEND...AN OCCASIONAL STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT. 12
In the hours before
Local storm report, May 14, 7:35 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL NEW BOSTON 33.46N 94.42W
05/14/2010 E0.75 INCH BOWIE TX BROADCAST MEDIA
DIME SIZE HAIL.
&&
CWSLocal storm report, May 14, 7:49 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
749 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 8 SE BOSSIER CITY 32.46N 93.56W
05/14/2010 BOSSIER LA LAW ENFORCEMENT
60 TO 70 MPH WINDS DOWN TREES ON SLIGO ROAD AND JAMISON
ROAD. ALSO 3/4 INCH HAIL.
&&
CWSLocal storm report, May 14, 7:57 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
757 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND GST 6 SE FOREMAN 33.66N 94.32W
05/14/2010 E60 MPH LITTLE RIVER AR LAW ENFORCEMENT
&&
03Special weather statement, May 14, 8:05 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
805 PM CDT FRI MAY 14 2010
LAZ004>006-150130-
CLAIBORNE-LINCOLN-UNION-
805 PM CDT FRI MAY 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
IN NORTH CENTRAL LOUISIANA...
UNION AND LINCOLN...
INCLUDING THE FOLLOWING LOCATIONS...
BERNICE...GRAMBLING AND RUSTON...
AT 800 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR RUSTON...MOVING NORTH NORTHWEST EST AT 25
MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIILocal storm report, May 14, 8:07 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
807 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 3 N HAUGHTON 32.57N 93.51W
05/14/2010 E1.75 INCH BOSSIER LA BROADCAST MEDIA
GOLFBALL SIZE HAIL FALLING IN PRINCETON.
&&
CWSLocal storm report, May 14, 8:09 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
809 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 5 N HAUGHTON 32.60N 93.51W
05/14/2010 E0.75 INCH BOSSIER LA PUBLIC
3/4 INCH HAIL NEAR PRINCETON.
&&
CWSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:08 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 52 min |
| May 14, 8:54 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.